Intermittency in a catalytic random medium

J. Gärtner, W.Th.F. Hollander, den

    Research output: Contribution to journalArticleAcademicpeer-review

    24 Citations (Scopus)
    77 Downloads (Pure)

    Abstract

    In this paper, we study intermittency for the parabolic Anderson equation ¿u/¿t=¿¿u+¿u, where u:Zd×[0,¿8)¿R, ¿ is the diffusion constant, ¿ is the discrete Laplacian and ¿:Zd×[0,¿8)¿R is a space-time random medium. We focus on the case where ¿ is ¿ times the random medium that is obtained by running independent simple random walks with diffusion constant ¿ starting from a Poisson random field with intensity ¿. Throughout the paper, we assume that ¿,¿¿,¿¿,¿¿¿(0,¿8). The solution of the equation describes the evolution of a "reactant" u under the influence of a "catalyst" ¿. We consider the annealed Lyapunov exponents, that is, the exponential growth rates of the successive moments of u, and show that they display an interesting dependence on the dimension d and on the parameters ¿,¿¿,¿¿,¿¿, with qualitatively different intermittency behavior in d=1,¿2, in d=3 and in d=4. Special attention is given to the asymptotics of these Lyapunov exponents for ¿¿0 and ¿¿8.
    Original languageEnglish
    Pages (from-to)2219-2287
    JournalThe Annals of Probability
    Volume34
    Issue number6
    DOIs
    Publication statusPublished - 2006

    Fingerprint Dive into the research topics of 'Intermittency in a catalytic random medium'. Together they form a unique fingerprint.

    Cite this